MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. PACING/PSI KIT: 5 FR 2-L; CATHETER, ELECTRODE RECORDING

ARROW INTERNATIONAL INC. PACING/PSI KIT: 5 FR 2-L; CATHETER, ELECTRODE RECORDING
Model Number IPN001009
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).For complaint related to the same event and patient see mdr #(b)(4) and tc #(b)(4).
 
Event or Problem Description
It was reported by the physician that in the cardiac intensive care unit (cicu) a patient who already had a central line, needed pacing due to her crashing pressures.The physician connected everything and when the syringe was connected there was immediate leaking.The sound of air coming in around from where the sheath locks.The physician noticed that when he pulled back on the catheter from the sheath slightly the leaking and air coming in stopped.Additionally, the end of the sheath was kinked and that also caused the leaking to stop.This was done prior to inserting the catheter in the patient.The md used another catheter from the same lot.The md reported having the same issue.The md rigged the catheter where it would not leak and the patient was successfully paced.There was a delay in therapy reported there was no report of patient injury or consequence.
 
Additional Manufacturer Narrative
(b)(4).Teleflex did not receive the device for investigation therefore the reported complaint of "immediate leaking" from the sheath/tuohy-borst is not able to be confirmed.The root cause of the complaint is undetermined.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risks.The reported complaint will be monitored for any developing trends.No further action required at this time.Other remarks: for complaint related to the same event and patient see mdr #3010532612-2020-00012 and tc # (b)(4).
 
Event or Problem Description

Brand Name
PACING/PSI KIT: 5 FR 2-L
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key9642939
Report Number3010532612-2020-00011
Device Sequence Number2482851
Product Code DRF
UDI-Device Identifier00801902085283
UDI-Public00801902085283
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K945229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberIPN001009
Device Catalogue NumberASK-07155-UPM
Device Lot Number23F18F0541
Was Device Available for Evaluation? No
Date Returned to Manufacturer01/21/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1